| Model Number |
400SMTSFT0308 |
| Medical Device Problem Codes |
Failure to Advance (2524); Material Deformation (2976); Physical Resistance/Sticking (4012)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
01/29/2020
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
Event or Problem Description
The patient was undergoing a coil embolization procedure in the splenic artery using a penumbra smart coil (smart coil).During the procedure, while attempting to advance the smart coil out if its introducer sheath, the smart coil became stuck and subsequently, the pusher assembly kinked.Therefore, the smart coil was removed.The procedure was completed using other coils.There was no report of an adverse effect to the patient.